Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 121, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 31, 2019, 5:08 PM EDT for Pike County, Pennsylvania. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2019, 5:08 PM EDT (21:08 UTC)
- Expired
- Jul 31, 2019, 5:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pike County, PA
The radar
The Binghamton radar (KBGM), 125 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:51 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 31, 3:51 PM EDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 351 PM EDT Wed Jul 31 2019 .SYNOPSIS... High pressure will build over the region tomorrow and Friday bringing cooler and less humid conditions. The weekend looks mainly dry with seasonal temperatures. Isolated thunderstorms are possible but most areas will remain dry. && .NEAR TERM /THROUGH THURSDAY NIGHT/... Only isolated thunderstorms over the southern tier and northeast Pennsylvania so far this afternoon. The mesoscale convective vortex which moved through this morning kept the southeast forecast area from becoming moderately unstable with the severe convection occurring just south of our area. Scattered convection still likely especially in the far southeast but the threat of severe weather or localized flooding is over. Early this evening any remaining convection will dissipate quickly with the loss of heating and boundary south of region. Mainly clear skies and light winds overnight will lead to valley fog across the southern tier, western Catskills and northeast Pennsylvania. Overnight lows will range from the mid 50s to lower 60s. Thursday...Surface high pressure will build over the region with mostly sunny skies expected. Highs will range in the upper 70s to lower 80s but feel more comfortable as dew points remain in the 50s. Thursday night...Another clear night with light winds allowing temperatures to fall into the mid to upper 50s. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... 230 PM Update... At the surface, the region will be situated between high pressure across northern NY-New England and a weak low/inverted trough along the central Appalachians. The surface trough is associated with a broad upper trough over the Mid South and Mid Atlantic. A dry airmass (PWATs ranging from 0.5" over the I-90 CNY corridor to 1" in the Wyoming Valley) will initially be in place on Friday morning thanks to the high. However, backed flow out of the south will develop ahead of the trough, causing moisture to return back northward Friday afternoon and night. The question is how quickly and how far north will the higher theta-e air advance (where showers and storms are possible in this increasingly moist, unstable environment). Given the deeper synoptic lift with the trough remaining to our south, convection on Friday will likely be confined to the higher terrain in NEPA, the western Catskills and possibly the central Southern Tier of NY (and mainly during peak heating). High pressure retreats Saturday as a weak cold front approaches from southern Canada-Great Lakes. The broad upper trough will persist over the eastern CONUS with light southerly return flow continuing to advect moisture northward ahead of it. Given this setup, the chance for showers and storms trend slightly higher and extend farther north on Saturday than the day before. Temperatures will be near normal with highs generally in the lower to mid 80s (upper 70s at high elevations) and lows in the lower to mid 60s (upper 50s at high elevations). && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... 230 PM Update... The above mentioned cold front will progress southeastward through region on Sunday. The exact timing/position of the front will determine who is at risk for showers and storms with convection favored along and ahead of the boundary, especially during peak afternoon heating. PoPs highest across our far southeastern zones (Catskills-NEPA). High pressure building behind the cold front will keep us dry Sunday night through Monday night. The high moves offshore by Tuesday. An uptick in temperatures and humidity can be expected midweek owing to the southerly return flow that develops on the backside of the high and ahead of the next cold front. Showers and storms return to the forecast Tuesday with chances increasing Wednesday when the front likely arrives from the west. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... Primarily VFR conditions expected next 24 hours. Weak cold front is dropping south through the region with ceilings around 4K feet through late afternoon. At KAVP, thunderstorms are most likely late this afternoon therefore included a two hour tempo group for MVFR thunderstorms between 20Z-22Z. Skies will become mainly clear overnight and with light winds and moist ground valley fog is expected. At KELM, dense fog will from around 08Z with conditions near airport minimums until 13Z. At KITH, MVFR conditions in fog are possible between 09Z-12Z. For Thursday, clear skies at KRME/KSYR and just scattered fair weather cumulus elsewhere. Northwest winds round 5 knots becoming light and variable this evening. On Thursday northerly winds around 5 knots. Outlook... Thursday night through Monday...Mainly VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...RRM NEAR TERM...RRM SHORT TERM...JRK LONG TERM...JRK AVIATION...RRM
Hazardous weather outlook, Jul 31, 3:04 PM EDT, 2 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 304 PM EDT Wed Jul 31 2019 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-011915- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 304 PM EDT Wed Jul 31 2019 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:48 PM EDT | Special Weather Statement | BGM | Oneida | 27 min |
| Jul 31, 5:00 PM EDT | Areal Flood Advisory | BGM | Steuben | 98 min |
| Jul 31, 7:57 AM EDT | Special Weather Statement | BGM | Lackawanna | 48 min |
| Jul 31, 5:20 PM EDT | Areal Flood Advisory | BGM | Pike | 79 min |
| Jul 31, 5:39 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 30 min |
| Jul 31, 6:14 PM EDT | Special Weather Statement | BGM | Luzerne | 46 min |
| Jul 31, 6:55 PM EDT | Special Weather Statement | BGM | Luzerne | 50 min |
| Jul 31, 7:14 PM EDT | Special Weather Statement | BGM | Carbon | 31 min |
| Jul 31, 7:39 PM EDT | Special Weather Statement | BGM | Bradford | 51 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.